Flood, Bergen
- When
- April 15, 9:52 AM EST to 12:39 PM EST
- Where
- Bergen County, Rutherford
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 40.820, -74.120
A Nor Easter occurred during Sunday and Monday, April 15th and 16th. It brought heavy rain that caused widespread and significant river, stream, and urban flooding of low lying and poor drainage areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
A Nor Easter occurred during Sunday and Monday, April 15th and 16th. It brought heavy rain that caused widespread and significant river, stream, and urban flooding of low lying and poor drainage areas. Significant river flooding lasted through April 23rd.|Flooding resulted in 2 deaths and in millions of dollars in property damage. Police found a 79 year old man next to his car on a flooded street in Belleville. A 43 year old woman was found in her flooded car when it was pulled from the Ramapo River in Mahwah. Cost estimates of property damage ranged up to $19 million dollars, as provided by the New Jersey State Office of Emergency Management.|Storm Total Rainfall amounts ranged from 2.16 inches at Canoe Brook to 8.08 inches at Garrett Mountain:|Bergen County rainfall ranged from 4.60 inches in Woodcliff Lake to 8.04 inches at Lodi.|Essex County rainfall ranged from 4.56 inches at the Orange Reservoir to 7.36 inches at Verona. At Newark Airport, 6.63 inches was measured.|Hudson County rainfall ranged from 7.31 inches at Jersey City to 7.92 inches at Harrison.|Passaic County rainfall ranged from 4.04 inches at Wayne to 8.08 inches at Garrett Mountain.|Union County rainfall ranged from 2.16 inches at Canoe Brook to 7.31 inches at Cranford.|River Flood Observations include:|In Bergen County -- |The Saddle River at Lodi rose to its' flood stage of 6 feet at 1:40 pm on April 15th, crested at 11.6 feet at 4:15 pm on April 16th, then fell below flood stage at 1:15 am on April 17th.|The Ramapo River at Mahwah rose to its' flood stage of 8.0 feet at 10:15 pm on April 15th, crested at 10.99 feet at 1 pm on April 16th, then fell below flood stage at midnight on April 18th.|In Passaic County, the Passaic River at Little Falls did not fall below flood stage until 2:30 am on April 23rd.|Urban Flood Observations include:|Bergen County - Street flooding was reported along Route 17 in Rutherford between Union Ave. and Highland Cross streets. A road collapsed onto cars in Union City. A land slide damaged a house near Hughes Street and Farnham Avenue in Lodi.|Hudson County - Street flooding was reported along Passaic Ave., which was closed near Railroad Bridge.|Union County - Street flooding was reported along Route 1 south bound near Lawrence Street.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Apr 15, 9:01 AM EST, 51 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1001 AM EDT SUN APR 15 2007
.SYNOPSIS...
LOW PRESSURE OVER NORTH CAROLINA WILL MOVE ACROSS THE DELMARVA
EARLY THIS AFTERNOON...AND THEN EXPLOSIVELY DEEPEN AS IT SLOWLY
TRACKS TOWARDS NEW YORK CITY TONIGHT. THE LOW THEN MOVES ACROSS
NYC INTO THE LOWER HUDSON VALLEY MONDAY MORNING...AND THEN LOOPING
BACK OVER THE REGION MONDAY INTO MONDAY EVENING AS IT
FILLS...BEFORE MOVING EAST LATE MONDAY NIGHT. THE LOW CONTINUES TO
MOVE SLOWLY MOVE EAST THROUGH WEDNESDAY. THE STORM WILL POSE A
VARIETY OF WEATHER PROBLEMS FOR THE LOCAL AREA SUNDAY THROUGH AT
LEAST TUESDAY. HIGH PRESSURE WILL THEN BUILD SLOWLY INTO THE
REGION FROM THE NORTH THURSDAY THROUGH SATURDAY.
&&
.NEAR TERM /THROUGH MONDAY/...
DEVELOPING FULL LATITUDE UPPER TROUGH IS SWINGING THROUGH THE
MISSISSIPPI VALLEY EARLY THIS MORNING AS UPPER TROUGH AXIS SLIDES
OFFSHORE. THE UPPER TROUGH WILL REACH NEUTRAL TILT EARLY THIS
AFTERNOON FROM UPPER GREAT LAKES TO GULF COAST...WITH DEEP SW FLOW
CONTINUING TO BACK TO SOUTHERLY UP THE EAST COAST. AT THE
SURFACE...LOW PRESSURE OVER N CAROLINA THIS MORNING WILL SLOWLY
TRACK NE TOWARDS THE MID-ATLANTIC WHILE INTENSIFYING. RAIN WILL
CONTINUE TO OVERSPREAD THE AREA EARLY THIS MORNING FROM SW TO NE
IN RESPONSE TO STRONG THETA-E ADVECTION AND IMPRESSIVE ISENTROPIC
LIFT IN DEVELOPING DIFFLUENT FLOW ALOFT AND AHEAD OF DEVELOPING 70
LT LOW LEVEL JET UP THE MID-ATLANTIC COAST.
MODELS HAVE COME INTO GOOD AGREEMENT WITH MAIN SYNOPTIC FEATURES
...WITH THE ELONGATING CLOSED LOW OVER EASTERN ONTARIO PHASING
WITH STRONG SHORTWAVE ENERGY ROUNDING THE BASE OF THE UPPER TROUGH
AND RIDING UP EAST COAST ON FRONT SIDE OF NEGATIVELY TILTING UPPER
TROUGH BY THIS EVENING...RESULTING IN A TWO A 2-3 STD BELOW NORMAL
CLOSED LOW ACROSS CENTRAL PA.
THIS IS A WESTWARD AND SLOWER PLACEMENT AND EVOLUTION THAN
PREVIOUS DAYS RUNS...BUT IN GENERAL WELL IN LINE WITH THE MOST
CONSISTENT ECMWF/GEM SOLUTIONS OF THE PAST FEW DAYS. IN FACT 00Z
GFS/12Z ECMWF/00Z CAN REG ARE IN VERY GOOD AGREEMENT...WITH NAM JUST
A BIT FARTHER EAST.
SO AT THE SURFACE...MODELS IN AGREEMENT TRACKING THE LOW PRESSURE
THROUGH THE DELMARVA EARLY THIS AFTERNOON AND THEN RAPIDLY
INTENSIFYING AS IT TRACKS UP THE NJ COAST LATE THIS AFTERNOON
THROUGH TONIGHT...IN RESPONSE TO PHASING UPPER ENERGIES.
HEAVY RAIN HAS OVERSPREAD THE ENTIRE AREA AND WILL CONTINUE THROUGH
THIS EVENING WITH STRONG SYNOPTIC ASCENT IN DIFFLUENT UPPER
FLOW...AND AS A WIDE BAND OF 700-850 FRONTOGENIC FORCING DEVELOPS
IN TIGHTENING BAROCLINIC ZONES TO THE N/NE OF BOMBING LOW PRESSURE
MOVING TOWARDS LI. COPIOUS MOISTURE AND ADDITIONAL LIFT BEING
PROVIDED BY 70-75 KT LLJ DEVELOPING TO THE EAST SIDE OF THE
SURFACE LOW BRINGING IN 2-3 STD ABOVE NORMAL PWAT AIR...AND THEN
DUMPING IT OVER THE REGION WITH 4-5 STD ABOVE NORMAL 850 U-WIND
COMPONENT. THE PERFECT COMBINATION FOR A HEAVY PRECIP EVENT OVER
THE AREA.
PRECIP WILL BE HEAVY...AND THERE ARE NEW INDICATIONS FROM VARIOUS
MODEL OUTPUT THAT WE COULD SEE 5 INCHES IN SPOTS. SO FLOOD WATCH
WILL BE CONTINUED FOR ALL OF REGION THROUGH 08Z. ALREADY HAVE ISSUED
FLOOD WARNINGS/ADVISORIES ACROSS THE REGION.
WINDS ARE INCREASING RAPIDLY THIS MORNING AHEAD OF BOMBING LOW
PRESSURE...WITH A 55-60 KT 950 HPA SE LLJ DEVELOPING. A GOOD
PERCENTAGE OF THESE WINDS SHOULD BE ABLE TO MIX DOWN THROUGH LATE
AFTERNOON...FOR A PERIOD OF WINDS OF 40 MPH OR GREATER SUSTAINED
AND GUSTS TO AROUND 58 MPH EXPECTED BETWEEN 2 PM AND 8 PM THIS
AFTERNOON ACROSS SUFFOLK COUNTY LI AND COASTAL SE CONN WHERE THE
INTENSIFYING LLJ WILL CROSS REGION AHEAD OF BOMBING LOW PRESSURE.
AWAY FROM THE IMMEDIATE COAST...GREATER THREAT MAY BE FOR THE
DAMAGING WIND GUSTS IN THE WARNING AREA AS THE LLJ WILL COINCIDE
WITH HEAVY RAINFALL. ALONG THE IMMEDIATE COAST OF THE WARNING
AREA...WITH STORM FORCE WINDS EXPECTED ON THE EASTERN WATERS...A
PERIOD OF SUSTAINED WINDS OF 40 TO 45 MPH ARE LIKELY ACROSS THE
ADJACENT COASTAL SECTIONS IN ADDITION TO THE GUSTS. ALTHOUGH LLJ
WILL REMAIN STRONG LATE INTO THE EVENING ACROSS FAR EASTERN
SECTION OF THE AREA...STRONG WAA SHOULD STRENGTHEN LOW LEVEL
INVERSION AND BEGIN TO CUT OF WINDS MIXING TO THE SURFACE.
WILL KEEP THE HIGH WIND WARNING IN PLACE FOR NOW AS NOT CONFIDENT
HOW MUCH FURTHER WEST TO TAKE IT. EXPECTING EASTERLY WINDS OF 25
TO 35 MPH WITH GUSTS UP TO 50 MPH ACROSS ALL OF THE REMAINDER OF
THE COASTAL AREA INCLUDING NYC. SO WILL CONTINUE HIGH WIND
WARNING/WIND ADVISORY FROM NOON THROUGH MIDNIGHT DURING PERIOD OF
STRONGEST GRADIENT.
HEAVIEST MOISTURE/LIFT AXIS LIFTS SLOWLY N AND NE OF THE REGION BY
AROUND 06Z TONIGHT AS SURFACE LOW APPROACHES NYC WITH DRY SLOT
TRYING TO WORK INTO EASTERN PORTIONS OF THE REGION. DOESNT APPEAR
REGION EVER GETS FULLY INTO THE DRY SLOT...AS THE NEWLY PHASED
CLOSED LOW SLIDES EASTWARD TOWARDS THE REGION THIS EVENING...THE
SURFACE LOW WILL VERTICALLY STACK UNDER IT ACROSS LI/SOUTHERN CONN BY
MON MORNING. SO EXPECT WIDESPREAD LIGHT RAIN TO CONTINUE ACROSS THE
REGION TONIGHT WITH COMBINATION OF VORT ENERGY AND WRAPAROUND
LOW/MID-LEVEL MOISTURE AROUND THE SURFACE LOW.
WINDS SHOULD BEGIN TO SUBSIDE LATE THIS EVENING INTO THE OVERNIGHT
AS LOW-LEVEL INVERSION STRENGTHENS AND LOW PRESSURE BEGINS TO
OVERRIDE THE AREA.
WITH MODEL CONSENSUS ON A WARMER AND FURTHER WESTWARD TRACK...STILL
LOOKS LIKE MAINLY A RAIN EVENT FOR ORANGE COUNTY NY. SINCE LOW
PRESSURE STACKS OVER THE REGION...SUFFICIENT CAA FOR SN DOES NOT
LOOK LIKELY UNTIL MON NIGHT.
TEMPS WILL RUN ABOUT 10 TO 15 DEGREES BELOW SEASONABLE THIS AFTERNOON
WITH CLOUD COVER AND ONSHORE FLOW...BUT THEN RUN NEAR SEASONABLE
TONIGHT WITH WAA AROUND DEEP LOW AND CLOUD COVER.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
PREFERRED GFS/ECMWF/UKMET/GEM BLEND IN GOOD AGREEMENT WITH STACKED
976-976 HPA LOW OVER NYC MON MORNING...LOOPING INTO LOWER HUDSON
VALLEY DURING THE AFTERNOON AND THEN BEGINNING TO FILL AS IT WORKS
BACK THROUGH NYC THROUGH MON EVENING. THE STACKED LOW THEN
CONTINUES TO SLOWLY FILL AS IT SLIDES EAST MONDAY NIGHT INTO
TUESDAY. WITH POSITION OF LOW ACROSS WESTERN HALF OF CWA ON MONDAY
WILL SEE HIGHER CAT POPS IN FORM OF INSTABILITY -SHRA ACROSS
WESTERN HALF OF THE REGION WITH COLD POOL/VORTEX ENERGY
ALOFT...LIKELY POPS TO THE SE..
COLUMN COOLS ENOUGH ON BACKSIDE OF VORTEX MONDAY NIGHT FOR SN TO MIX
IN FROM N TO S. LIGHT ACCUM POSSIBLE ACROSS HIGHER ELEVATION OF
INTERIOR LOWER HUDSON VALLEY. BOUNDARY LAYER WARMING WITH APRIL
SUN...WILL HAVE ANY SN CHANGING TO RAIN TUES MORNING.
POPS LOWER TO LIKELY ON TUES AS CLOSED LOW FURTHER WEAKENS AND
SLIDES SE AWAYS FROM THE AREA...BUT STILL ENOUGH WRAPAROUND MOISTURE
AND SHORTWAVE ENERGY IN DEEP CYCLONIC FLOW TO SPARK PERIODS OF
SHOWERS.
HAVE GONE A FEW DEGREES BELOW GUIDANCE DURING THE DAY WITH CLOUD
COVER AND CAA FLOW...WITH TEMPS GENERALLY ABOUT 10 DEGREES BELOW
SEASONABLE DURING THE PERIOD.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE UPPER LOW AND SURFACE LOW WILL BE SLOW TO MOVE EAST OF THE
AREA TUESDAY NIGHT INTO WEDNESDAY NIGHT. WITH UPPER TROUGH
ROTATING AROUND THE UPPER LOW AND CYCLONIC FLOW INFLUENCING THE
REGION AT THE SURFACE THERE WILL BE CHANCES FOR PRECIPITATION FROM
TUESDAY NIGHT INTO WEDNESDAY NIGHT. SURFACE RIDGING DOES BEGIN TO
BUILD INTO THE AREA LATE WEDNESDAY NIGHT. BY THURSDAY SURFACE HIGH
BUILDS INTO THE AREA WITH UPPER RIDGING THURSDAY NIGHT INTO THE WEEKEND.
SOME LINGERING COLD AIR LATE TUESDAY NIGHT WILL CHANGE ANY
PRECIPITATION TO SNOW OR MIXED WITH RAIN ACROSS THE NORTHERN TIER.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
RAIN WILL START TO OVERSPREAD THE REGION THROUGH 10Z FROM WEST TO
EAST. IT WILL BE LIGHT AT FIRST...WITH VFR CIGS AND VSBYS EXPECTED
TO PREVAIL INITIALLY. ABOUT 1-2 HOURS AFTER THE ONSET OF
RAIN...VSBYS SHOULD LOWER TO MVFR.
EAST WINDS PICK UP AROUND OR SHORTLY AFTER DAYBREAK...MOSTLY
20-25 KT SUSTAINED AND GUSTS TO 30 KT...INCREASING TO AROUND 25 KT
WITH GUSTS TO 40 KT LATE IN THE MORNING. A LOW LEVEL JET (WINDS
NEAR 50 KT AT AROUND 1500 FT) WILL BRUSH THE AREA NEAR NOONTIME ON
SUNDAY. LOW LEVEL WIND SHEAR MAY BE A CONCERN STARTING LATE IN THE
MORNING. GUSTS WILL INCREASE DURING THIS TIME TO NEAR 40 KT...BUT
NOT AS STRONG AT SWF AS THEY WILL BE FARTHER AWAY FROM THE LOW
LEVEL JET. EASTERN TERMINALS COULD SEE 45 TO 50 KTS IN ANY HEAVIER
CONVECTION. LLWS WILL BE LEFT OUT OF THE TAFS AT THIS TIME DUE TO
THE STRONG SURFACE WINDS EXPECTED.
LIGHT RAIN WILL TRANSITION TO MODERATE RAINFALL AROUND 12-13Z...WITH
CIGS AND VSBYS LOWERING TO LOWER-END MVFR. AS THE LOW LEVEL JET
AND STRONGER FORCING APPROACHES LATE SUNDAY MORNING...HEAVY RAIN
AND IFR CIGS AND VSBYS EXPECTED THROUGH THE AFTERNOON.
THE CENTER OF LOW PRESSURE WILL APPROACH THE REGION SUNDAY
EVENING. AS THE LOW MOVES ALMOST OVERHEAD THE LOW LEVEL JET WILL
BE DISPLACED EAST OF THE AREA...AND THE LOCAL PRESSURE GRADIENT
WILL RELAX DUE TO THE PROXIMITY OF THE LOW. THIS WILL RESULT IN A
LIGHTENING OF BOTH THE RAIN AND THE WINDS THIS EVENING. WIND
DIRECTION WILL BE PARTICULARLY TRICKY FROM LATE AFTERNOON INTO
TONIGHT...AS EVEN A 15 MILE SHIFT IN THE POSITION OF THE LOW COULD
MEAN A 90 TO 180 DEGREE CHANGE IN THE WIND DIRECTION. CONFIDENCE
IS HIGH IN THE DECREASE OF WINDS FOR TONIGHT...BUT THE SAME CAN
NOT BE SAID ABOUT A DETERMINISTIC WIND DIRECTION FORECAST.
OUTLOOK BEYOND 06Z SUN...IFR OR LOWER CIGS/VSBYS WILL BE EXPECTED
ON MONDAY. WIND DIRECTION AND MAGNITUDE WILL CONTINUE TO BE HIGHLY
DEPENDENT ON THE EXACT POSITION OF THE LOW...WHICH IS EXPECTED TO
MEANDER NEARBY THROUGH MONDAY. WINDS WILL DE DECREASED IN THE
PROXIMITY OF THE LOW...BUT WOULD STRENGTHEN IF THE LOW CAN DRIFT
AWAY. CIGS/VSBYS WILL IMPROVE ON TUE AS THE LOW LIFTS AWAY...BUT
MODERATE TO STRONG NW WINDS WILL BE EXPECTED INTO EARLY WED.
&&
.MARINE...
WINDS INCREASING RAPIDLY ACROSS THE WATERS...PRETTY MUCH BYPASSING
SCA CRITERIA AND GOING RIGHT O GALE CONDITIONS. TIGHTENING
PRESSURE GRADIENT AS DEVELOPING AREA OF LOW PRESSURE APPROACHES.
GALE WARNING CONDITIONS EXPECTED TO DEVELOP THIS MORNING ACROSS
NY HARBOR WITH STORM WARNINGS FOR THE REMAINDER OF THE COASTAL
WATERS. THESE STRONG WINDS WILL BE THE RESULT OF THE
AFOREMENTIONED TIGHT PRESSURE GRADIENT AS 980 HPA LOW APPROACHES
AND POTENTIAL MIXING DOWN FROM AN 80 KT 850 HPA LOW LEVEL JET IN
HEAVY RAIN. EXPECT 50 KT GUSTS TO BE FAIRLY WIDESPREAD FOR A
PERIOD THIS AFTERNOON...ESPECIALLY IN AND AROUND HEAVY RAIN. THE
STRONGEST WINDS WILL PERSIST FROM LATE THIS MORNING THROUGH THE
AFTERNOON. THEREAFTER THE LOW LEVEL JET WILL START TOP SLIDE EAST
ACROSS AND EVENTUALLY EAST OF THE WATERS. AS A RESULT...WILL
PERSIST THE STRONGEST WINDS AND GUSTS A FEW HOURS LONGER ON THE
EASTERN WATERS. RIGHT NOW...THINKING NAM THE CLOSEST TO LOW
PRESSURE MOVEMENT BASED ON SUPPORT FROM HPC/GGEM/ECMWF AND
ENSEMBLE DATA. LOW GOES ACROSS LONG ISLAND SUNDAY NIGHT AND
MONDAY..MAYBE INTO SRN CT...BEFORE SLOWLY PULLING AWAY. GFS MOVES
THIS LOW TOO FAR TO THE NORTH IN MY OPINION. THERE WILL BE A
PERIOD OF LIGHTER WINDS TONIGHT AS THE LOW SLOWLY DRIFTS
OVERHEAD...LIKELY RESULTING IN WINDS DROPPING TO SCA CRITERIA OR
BELOW. THEN NORTHERLY AND NORTHWESTERLY WINDS PICK UP BEHIND THE
LOW MONDAY THROUGH TUESDAY.
WAVE WATCH III SEAS FORECASTS LOOK GOOD AND CAN EXPECT UP TO 14 TO
18 FEET OVER THE OCEAN...AND 7 TO 8 FEET COULD BE REALIZED ACROSS
PORTIONS OF THE LI SOUND. SEAS GRADUALLY SUBSIDE MONDAY THROUGH
MONDAY NIGHT.
&&
.HYDROLOGY...
NEW INDICATIONS FROM MODEL OUTPUT SUGGEST POTENTIAL FOR 3 TO AS
MUCH AS 5 INCHES OF RAINFALL IN SPOTS. WIDESPREAD FLOODING THE
RESULT. LARGER RIVERS WILL LIKELY SEE SIGNIFICANT RISES THROUGH
TUESDAY. WITH VERY HEAVY RAINFALL TODAY INTO TONIGHT...FLOODING
OF LOW LYING AREAS AND URBAN AREAS MORE LIKELY. FLOOD WATCH IN
EFFECT FOR THE ENTIRE AREA 12Z SUNDAY THROUGH 08Z MONDAY.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES RAN AROUND .50 FT ABOVE NORMAL AT THIS TIME.
LOOKS LIKE MOST TIDAL GAGES SUGGEST THAT WE WERE ABLE TO GET BY
WITH THIS HIGH TIDE CYCLE. THEN ATTENTION TURNS TO NEXT HIGH TIDE
THIS EVENING.
A VERY STRONG EASTERLY FLOW DURING THE DAY TODAY WILL RESULT IN
COPIOUS AMOUNTS OF WATER BEING PUSHED INTO LONG ISLAND SOUND...AND
ALONG THE SOUTH SHORE OF LONG ISLAND. EXPECTED TIDAL DEPARTURES FOR
THE HIGH TIDE CYCLE THIS EVENING WILL RESULT COASTAL FLOODING.
MODEL GUIDANCE IS CURRENTLY PROJECTING 4 TO 6 FT ACROSS WESTERN LI
SOUND AND AROUND 2 TO 4 FT ELSEWHERE. HOWEVER...THIS LOOKS HIGH
CONSIDERING THE SHORT TIME DURATION OF THE STRONG WINDS...GENERALLY
LESS THAN 12 HOURS. GIVEN THAT WATER LEVELS ARE CURRENTLY RUNNING
ABOUT NORMAL...IT SEEMS DIFFICULT TO IMAGINE THAT A 4 FT PLUS
DEPARTURE. PLUS...AS THE CENTER OF LOW PRESSURE MOVES NEARLY
OVERHEAD TONIGHT...THE PRESSURE GRADIENT WILL RELAX. THIS MEANS THAT
TIDAL DEPARTURES WILL LIKELY PEAK BEFORE THE TIME OF HIGH TIDE IN
THE SOUND. WILL FORECAST A TIDAL DEPARTURE OF 3 TO 4 FT IN WESTERN
LONG ISLAND SOUND AND 2 TO 3 FT ELSEWHERE.
FROM A HISTORICAL PERSPECTIVE...DEPARTURES OF THIS MAGNITUDE IN
COMBINATION WITH INCREASING SPRING TIDES DUE TO THE NEW MOON ON THE
17TH WOULD CAUSE COASTAL FLOODING AS SERIOUS AS THAT OF THE COASTAL
STORMS OF MAR 1993 AND OCT 1991. WE WOULD NEED A 4 FOOT DEPARTURE IN
NEW YORK HARBOR AND 5.5 FEET ON WESTERN LONG ISLAND SOUND TO MATCH
THE DECEMBER 1992 NOREASTER. OBVIOUSLY...CONFIDENCE REMAINS HIGH OF
AT LEAST MODERATE AND POSSIBLY MAJOR COASTAL FLOODING THIS EVENING...
SO WILL CONTINUE THE COASTAL FLOOD WARNING. THEREAFTER...WILL
HAVE TO KEEP AN EYE ON TIDES AS THE STORM BASICALLY SITS OVERHEAD.
WINDS WILL LIGHTEN AT THAT POINT...BUT HOW MUCH WATER DRAINS OUT IS
THE QUESTION. WILL WAIT ON SUBSEQUENT TIDE CYCLES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR CTZ011-012.
COASTAL FLOOD WARNING FROM 7 PM THIS EVENING TO 1 AM EDT
MONDAY FOR CTZ009>012.
FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ005>012.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR CTZ007>010.
NY...HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR NYZ078>081.
COASTAL FLOOD WARNING FROM 7 PM THIS EVENING TO 1 AM EDT
MONDAY FOR NYZ071-073-078-079.
FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>081.
COASTAL FLOOD WARNING FROM 4 PM THIS AFTERNOON TO 11 PM EDT
THIS EVENING FOR NYZ072-074-075-080-081.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NYZ071>077.
COASTAL FLOOD WARNING FROM 4 PM THIS AFTERNOON TO 1 AM EDT
MONDAY FOR NYZ076-077.
NJ...FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002>006-011.
COASTAL FLOOD WARNING FROM 4 PM THIS AFTERNOON TO 11 PM EDT
THIS EVENING FOR NJZ005-006-011.
MARINE...STORM WARNING UNTIL 11 PM EDT THIS EVENING FOR ANZ330-340-345-
350-353.
GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ338.
STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ335-355.
&&
SYNOPSIS/NEAR TERM/HYDROLOGY/CSTL FLOOD/MARINE UPDATES...PWHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 551 AM EDT SUN APR 15 2007 CTZ011-012-NYZ078-079-161000- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK- 551 AM EDT SUN APR 15 2007 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... ...COASTAL FLOOD WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT A NOREASTER WILL AFFECT THE AREA TODAY THROUGH TUESDAY. DAMAGING WINDS...HEAVY RAINS AND COASTAL FLOODING ARE THE CONCERN TODAY INTO TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH HIGH WIND WARNING COASTAL FLOOD WARNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MINOR TO MODERATE COASTAL FLOODING MAY CONTINUE INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ005-006-NJZ002>004-NYZ067>070-161000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 551 AM EDT SUN APR 15 2007 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT A NOREASTER WILL AFFECT THE AREA TODAY THROUGH TUESDAY. STRONG WINDS AND HEAVY RAINS ARE THE CONCERN TODAY INTO TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LARGE STREAM AND RIVER FLOODING WILL LIKELY CONTINUE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ005-006-011-161000- ESSEX-HUDSON-UNION- 551 AM EDT SUN APR 15 2007 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...COASTAL FLOOD WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...TODAY AND TONIGHT A NOREASTER WILL AFFECT THE AREA TODAY THROUGH TUESDAY. STRONG WINDS...HEAVY RAINS AND COASTAL FLOODING ARE THE CONCERN TODAY INTO TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH COASTAL FLOOD WARNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LARGE STREAM AND RIVER FLOODING WILL LIKELY CONTINUE MONDAY INTO TUESDAY. MINOR TO MODERATE COASTAL FLOODING MAY CONTINUE INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ009-010-NYZ071-073-161000- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- 551 AM EDT SUN APR 15 2007 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... ...COASTAL FLOOD WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT A NOREASTER WILL AFFECT THE AREA TODAY THROUGH TUESDAY. STRONG WINDS...HEAVY RAINS AND COASTAL FLOODING ARE THE CONCERN TODAY INTO TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH WIND ADVISORY COASTAL FLOOD WARNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LARGE STREAM AND RIVER FLOODING WILL LIKELY CONTINUE MONDAY INTO TUESDAY. MINOR TO MODERATE COASTAL FLOODING MAY CONTINUE INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ007-008-161000- NORTHERN MIDDLESEX-NORTHERN NEW LONDON- 551 AM EDT SUN APR 15 2007 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT A NOREASTER WILL AFFECT THE AREA SUNDAY THROUGH TUESDAY. STRONG WINDS AND HEAVY RAINS ARE THE CONCERN TODAY INTO TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH WIND ADVISORY .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LARGE STREAM AND RIVER FLOODING WILL LIKELY CONTINUE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ080-081-161000- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 551 AM EDT SUN APR 15 2007 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... ...COASTAL FLOOD WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT A NOREASTER WILL AFFECT THE AREA TODAY THROUGH TUESDAY. DAMAGING WINDS...HEAVY RAINS AND COASTAL FLOODING ARE THE CONCERN TODAY INTO TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH HIGH WIND WARNING COASTAL FLOOD WARNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MINOR TO MODERATE COASTAL FLOODING MAY CONTINUE INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ072-074-075-161000- NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- 551 AM EDT SUN APR 15 2007 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... ...COASTAL FLOOD WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT A NOREASTER WILL AFFECT THE AREA TODAY THROUGH TUESDAY. STRONG WINDS...HEAVY RAINS AND COASTAL FLOODING ARE THE CONCERN TODAY INTO TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH WIND ADVISORY COASTAL FLOOD WARNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MINOR TO MODERATE COASTAL FLOODING MAY CONTINUE INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ076-077-161000- QUEENS-NASSAU- 551 AM EDT SUN APR 15 2007 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... ...COASTAL FLOOD WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT A NOREASTER WILL AFFECT THE AREA TODAY THROUGH TUESDAY. STRONG WINDS...HEAVY RAINS AND COASTAL FLOODING ARE THE CONCERN TODAY INTO TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH WIND ADVISORY COASTAL FLOOD WARNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MINOR TO MODERATE COASTAL FLOODING MAY CONTINUE INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ330-340-345-350-353-161000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 551 AM EDT SUN APR 15 2007 ...STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A NOREASTER WILL BRING STORM CONDITIONS TO THE WATERS TODAY INTO THIS EVENING. HIGH SEAS ARE EXPECTED ON THE OCEAN TODAY INTO MONDAY. WIDESPREAD MODERATE COASTAL FLOODING IS EXPECTED ALONG ALL SHORELINES TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE CONDITIONS ARE POSSIBLE MONDAY. HIGH SEAS WILL CONTINUE ON MONDAY. MINOR TO MODERATE COASTAL FLOODING MAY CONTINUE INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ338-161000- NEW YORK HARBOR- 551 AM EDT SUN APR 15 2007 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A NOREASTER WILL BRING GALE CONDITIONS TO THE WATERS TODAY INTO THIS EVENING. WIDESPREAD MODERATE COASTAL FLOODING IS EXPECTED ALONG ALL SHORELINES TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCA CONDITIONS ARE POSSIBLE MONDAY. MINOR TO MODERATE COASTAL FLOODING MAY CONTINUE INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ335-355-161000- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 551 AM EDT SUN APR 15 2007 ...STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A NOREASTER WILL BRING STORM CONDITIONS TO THE WATERS TODAY INTO THIS EVENING. HIGH SEAS ARE EXPECTED ON THE OCEAN TODAY INTO MONDAY. WIDESPREAD MODERATE COASTAL FLOODING IS EXPECTED ALONG ALL SHORELINES TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE CONDITIONS ARE POSSIBLE MONDAY. HIGH SEAS WILL CONTINUE ON MONDAY. MINOR TO MODERATE COASTAL FLOODING MAY CONTINUE INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
6 flood. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flood, Bergen | 2007-04-15 | 43 | Vehicle/Towed Trailer | Direct | |
| Flood, Essex | 2007-04-15 | 79 | Male | Unknown | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29602, 29673, 29675, 29603, 29604, 29606.